Ohio, 2002

Damaging Winds in Ohio, November 10, 2002

November 10, 2002 · NWS CLE · 7 events in 6 counties and zones

7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$98,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 10, 1:50 PM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Nov 10, 1:50 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST SUN NOV 10 2002

WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH.  CDFNT MOVG THRU
TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC.

.CLE...
OH...SVR TSTM WATCH TIL 7 PM NW OH.
PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 12 hours 13 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...

SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON.

SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND
THEN MOVE EAST ACROSS THE CWA.  A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 10, 6:24 PM EST, 1 minute before
OHZ003-006>014-017>023-027>033-047-089-036-037-110030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
624 PM EST SUN NOV 10 2002

TORNADO WATCH #747 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
LUCAS...OTTAWA...WOOD...SANDUSKY...ERIE
OH...HURON...SENECA...HANCOCK...CRAWFORD OH...WYANDOT AND MARION.

TORNADO WATCH #747 REMAINS IN EFFECT FOR...ASHTABULA LAKESHORE...
ASHTABULA INLAND...LAKE...GEAUGA...CUYAHOGA...LORAIN...TRUMBULL...
ERIE OH...SUMMIT...PORTAGE...MEDINA...MAHONING...ASHLAND...
RICHLAND...WAYNE...STARK...MORROW...HOLMES AND KNOX COUNTIES...

KIELTYKA

The radar

The Cleveland radar (KCLE), 91 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richland

When
November 10, 6:25 PM EST
Where
Richland County, Mansfield
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
40.767, -82.517

Thunderstorm winds downed three trees.

Thunderstorm Wind, Wayne

When
November 10, 7:30 PM EST to 7:45 PM EST
Where
Wayne County, Wooster
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
40.800, -81.933

Thunderstorm winds downed many trees and large limbs in the Wooster and Smithville areas.

Thunderstorm Wind, Trumbull

When
November 10, 7:30 PM EST
Where
Trumbull County, Warren
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
41.233, -80.817

Thunderstorm winds downed five trees and many large limbs in the Warren area.

Thunderstorm Wind, Ashtabula

When
November 10, 7:40 PM EST
Where
Ashtabula County, Jefferson
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.733, -80.767

Thunderstorm winds downed a few large tree limbs near Jefferson.

Thunderstorm Wind, Portage

When
November 10, 8:00 PM EST
Where
Portage County, Diamond
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
41.100, -81.017

Thunderstorm winds downed several trees and large limbs.

Thunderstorm Wind, Trumbull

When
November 10, 8:35 PM EST to 8:40 PM EST
Where
Trumbull County, Girard
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
41.150, -80.700

Thunderstorm winds downed six large trees.

Thunderstorm Wind, Mahoning

When
November 10, 8:45 PM EST
Where
Mahoning County, Youngstown
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
41.067, -80.650

Thunderstorm winds downed several trees on the north side of Youngstown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325744, 5325746, 5325748, 5325750, 5325745, 5325747, 5325749.